Tennessee, 2015Damaging Wind in Tennessee, October 9, 2015
October 9, 2015 · NWS OHX · 1 event in 1 county or zone
Scattered showers and non-severe thunderstorms developed during the afternoon hours on October 9. One report of wind damage was received in downtown Nashville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and non-severe thunderstorms developed during the afternoon hours on October 9. One report of wind damage was received in downtown Nashville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Oct 9, 10:11 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 9, 10:11 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1111 AM CDT FRI OCT 9 2015
.UPDATE...CLOUDS ARE SLOWER TO THICKEN THAN PREVIOUSLY EXPECTED.
SO, WILL HAVE TO TREND MAX TEMP FORECAST UP ONCE AGAIN, AND PUSH
THE WARMER PRE-FRONTAL TEMPS FURTHER NORTH OVER THE ENTIRE FA
THIS TIME. NOW GOING FOR A HIGH OF 84 AT BNA. OTHERWISE, NO
CHANGE TO PREVIOUS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 84 57 72 48 / 90 50 10 0
CLARKSVILLE 80 53 70 46 / 90 20 0 0
CROSSVILLE 76 56 65 46 / 80 70 20 0
COLUMBIA 83 54 71 46 / 80 50 0 0
LAWRENCEBURG 84 55 71 47 / 80 50 0 0
WAVERLY 80 53 71 47 / 90 30 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19
Hazardous weather outlook, Oct 9, 4:00 AM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT FRI OCT 9 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-101000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT FRI OCT 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MARGINAL RISK OF STRONG TO ISOLATED SEVERE
THUNDERSTORMS THIS AFTERNOON.
A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE TODAY...BRINGING
SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. A COUPLE
OF THUNDERSTORMS COULD BE STRONG OR MARGINALLY SEVERE...WITH
STRONG GUSTY WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
55
Thunderstorm Wind, Davidson
- When
- October 9, 12:57 PM CST
- Where
- Davidson County, 1.34 mi SSE of Nashville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 36.153, -86.770
Reports from tSpotter via Twitter indicated an aluminum storage shed was blown across the street and overturned onto cars near 3rd Avenue at Lindsley Avenue in downtown Nashville. The glass door to a nearby business was also damaged from the storage shed blowing into the building. Both OHX and TBNA radars showed peak base velocities of only 40 knots, well below severe criteria.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, October 9, 2015$23,000 · 1 in hail · 3 events
- High Wind in Alaska, October 9, 2015$18,000 · 66 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 9, 201511 events
- Damaging Wind in Louisiana, October 9, 2015$15,000 · 55 kt wind · 1 event
- Damaging Winds in Pennsylvania, October 9, 2015$8,000 · 50 kt wind · 6 events
- Damaging Winds in Pennsylvania, October 9, 2015$1,000 · 50 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 9, 20155 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 9, 20153 events
- Damaging Winds in Puerto Rico, October 9, 2015$200 · 2 events
- Flash Flood in Texas, October 9, 20151 event
- Waterspout in South Atlantic Coastal Waters, October 9, 20151 event
- Damaging Wind in Massachusetts, October 9, 2015$10,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605209.